Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this special weather statement at Apr 28, 2021, 3:49 AM CDT for Reagan County, Texas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 28, 2021, 3:49 AM CDT (08:49 UTC)
- Expired
- Apr 28, 2021, 4:30 AM CDT
- In force
- 41 min
- Issued by
- NWS Midland/Odessa, TX
County Reagan County, TX
The radar
The Midland/Odessa radar (KMAF), 85 km from the middle of the area, began a volume at 08:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 8.8 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 3768 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
723 WWUS84 KMAF 280849 SPSMAF Special Weather Statement National Weather Service Midland/Odessa TX 349 AM CDT Wed Apr 28 2021 TXZ063-070-280930- Reagan TX-Glasscock TX- 349 AM CDT Wed Apr 28 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GLASSCOCK AND NORTHERN REAGAN COUNTIES UNTIL 430 AM CDT... At 348 AM CDT, Doppler radar was tracking a strong thunderstorm 18 miles north of Reagan County Airport, or 19 miles north of Big Lake, moving northeast at 40 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Stiles. LAT...LON 3131 10152 3142 10167 3198 10127 3149 10127 TIME...MOT...LOC 0848Z 213DEG 35KT 3145 10157 $$ 89
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at Apr 28, 2:58 AM CDT, 51 minutes earlier.
Area forecast discussion, Apr 28, 2:58 AM CDT, 51 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 258 AM CDT Wed Apr 28 2021 .DISCUSSION... Upper lvl low located over the AZ/MX border will slowly progress eastward. Thunderstorms will continue into the early morning hours for the Permian Basin as storms continue to move off to the ne. At this moment (06Z) Midland International Air and Spaceport has recorded half an inch of rain from convection early this afternoon. The dryline will continue to push eastward and a front approaches from the north but will stall out just north of the CWA this afternoon. Convection will move off to the east with the dry slot settling over the area today lowering precip chances. However, models have slowed down the progression of the aforementioned low which will heighten our chances for precip Thu-Sat. The deformation zone with wrap around moisture will chug through the CWA bringing thunderstorms and possible heavy rain. This is some much needed moisture to quench the drought, but it all depends on the positioning of the upper lvl low. High temperatures will hoover around the low 80s across the area. A cold front will roll through the area Wed/Thu dropping temps below normal Thu/Fri bringing some relief to the area. Winds Thu will be gusty and out of the ne as the front approaches but below high wind at Guadalupe Pass. Models cutoff the upper lvl low placing it over the Chihuahuan Desert until the next upper lvl trough moves over western CONUS kicking the low eastward. Models have also been inconsistent with high temperatures this weekend trending high temps down which hopefully is the case. 90s could be make a come back by Sun as weak upper lvl ridging will settle over the Desert SW. Johnson && .PRELIMINARY POINT TEMPS/POPS... Big Spring 86 56 68 51 / 10 30 50 40 Carlsbad 75 48 66 47 / 10 20 50 30 Dryden 91 61 79 56 / 10 20 20 20 Fort Stockton 83 54 71 50 / 10 10 40 30 Guadalupe Pass 65 45 59 45 / 10 10 50 30 Hobbs 76 48 64 45 / 10 30 50 30 Marfa 75 41 66 40 / 10 10 30 20 Midland Intl Airport 83 55 66 50 / 10 30 50 40 Odessa 83 53 67 49 / 10 30 50 40 Wink 82 51 69 49 / 10 20 50 30 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 89/49
Hazardous weather outlook, Apr 28, 2:14 AM CDT, 1 hour 35 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 214 AM CDT Wed Apr 28 2021 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-290715- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 214 AM CDT Wed Apr 28 2021 /114 AM MDT Wed Apr 28 2021/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...Today and Tonight Hazardous weather is not expected. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is anticipated. Please relay any information about observed severe weather to the NWS while following all local, state and CDC guidelines. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
In the hours before
Special weather statement, Apr 27, 11:34 PM CDT, 4 hours 15 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 1134 PM CDT Tue Apr 27 2021 TXZ061>063-067>069-075-280530- Midland TX-Pecos TX-Crane TX-Ector TX-Upton TX-Glasscock TX-Ward TX- 1134 PM CDT Tue Apr 27 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PECOS... SOUTHWESTERN GLASSCOCK...SOUTHEASTERN ECTOR...SOUTHEASTERN WARD... SOUTHERN MIDLAND...NORTHWESTERN REAGAN...CRANE AND NORTHWESTERN UPTON COUNTIES UNTIL 1230 AM CDT... At 1133 PM CDT, Doppler radar was tracking a strong thunderstorm 12 miles southeast of Grandfalls, or 21 miles southwest of Crane, moving northeast at 25 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Midland, Crane, Grandfalls, Cotton Flat, Imperial Reservoir, Midkiff, Crane County Airport, Imperial, Skywest Airport, Pleasant Farms and Cordona Lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && A Severe Thunderstorm Watch remains in effect until 300 AM CDT for western Texas. LAT...LON 3103 10265 3125 10296 3196 10209 3169 10172 TIME...MOT...LOC 0433Z 222DEG 46KT 3125 10267 87
Special weather statement, Apr 27, 11:37 PM CDT, 4 hours 12 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
1137 PM CDT Tue Apr 27 2021
TXZ047-052-053-063-280515-
Mitchell TX-Glasscock TX-Howard TX-Borden TX-
1137 PM CDT Tue Apr 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GLASSCOCK...SOUTHWESTERN
MITCHELL...SOUTH CENTRAL BORDEN...HOWARD AND SOUTHEASTERN MARTIN
COUNTIES UNTIL 1215 AM CDT...
At 1136 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms 8 miles east of Lomax, or 12 miles south of Big
Spring, moving northeast at 35 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Big Spring, Coahoma, Forsan, Sand Springs, Lomax, Luther, Big Spring
Country Club, Big Spring McMahon-Wrinkle Airpark and Elbow.
This includes Interstate 20 between mile markers 164 and 202.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
western Texas.
LAT...LON 3220 10081 3208 10110 3209 10126 3201 10127
3188 10159 3208 10173 3209 10169 3217 10169
3258 10153
TIME...MOT...LOC 0436Z 242DEG 40KT 3207 10151
87Special weather statement, Apr 27, 11:49 PM CDT, 4 hours before
Special Weather Statement
National Weather Service Midland/Odessa TX
1149 PM CDT Tue Apr 27 2021
TXZ046>048-051-052-280530-
Martin TX-Dawson TX-Scurry TX-Howard TX-Borden TX-
1149 PM CDT Tue Apr 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL SCURRY...BORDEN...
NORTHWESTERN HOWARD...NORTHEASTERN MARTIN AND SOUTHEASTERN DAWSON
COUNTIES UNTIL 1230 AM CDT...
At 1148 PM CDT, Doppler radar was tracking a strong thunderstorm near
Ackerly, moving northeast at 40 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Lamesa, Ackerly, Gail, Lamesa Municipal Airport, Los Ybanez,
Sparenberg, Patricia, Arvana, Hancock, Tenmile, Vealmoor, Key and
Klondike.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
western Texas.
LAT...LON 3271 10104 3237 10193 3259 10212 3296 10183
3296 10144
TIME...MOT...LOC 0448Z 242DEG 40KT 3260 10179
87Special weather statement, Apr 28, 1:33 AM CDT, 2 hours 16 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
133 AM CDT Wed Apr 28 2021
TXZ051>053-061>063-068>070-280730-
Midland TX-Mitchell TX-Martin TX-Reagan TX-Crane TX-Ector TX-
Upton TX-Glasscock TX-Howard TX-
133 AM CDT Wed Apr 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR GLASSCOCK...SOUTHEASTERN ECTOR...
SOUTHERN SCURRY...MITCHELL...SOUTHEASTERN MIDLAND...NORTHWESTERN
REAGAN...SOUTHEASTERN HOWARD...SOUTHEASTERN MARTIN...NORTHEASTERN
CRANE AND NORTHERN UPTON COUNTIES UNTIL 230 AM CDT...
At 132 AM CDT, Doppler radar was tracking multiple strong
thunderstorms 11 miles east of Forsan, or 19 miles northwest of
Sterling City, moving northeast at 45 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Big Spring, Colorado City, Garden City, Coahoma, Loraine, Forsan,
Sand Springs, Lomax, Colorado City Airport, Lake Colorado City, Lake
Colorado City State Park, Champion Creek Reservoir, Westbrook,
Midkiff, Cuthbert, Skywest Airport, Buford, Big Spring Country Club,
Big Spring McMahon-Wrinkle Airpark and Saint Lawrence.
This includes Interstate 20 between mile markers 168 and 228.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
western Texas.
LAT...LON 3209 10078 3209 10126 3179 10127 3148 10178
3160 10247 3253 10115 3253 10066 3216 10066
TIME...MOT...LOC 0632Z 235DEG 38KT 3208 10117
87Local storm report, Apr 28, 2:52 AM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
252 AM CDT WED APR 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 AM HAIL 2 SSE CRANE 31.37N 102.34W
04/28/2021 E2.00 INCH Crane TX SOCIAL MEDIA
PING PONG TO 2 INCH HAIL STONES
1254 AM HAIL 7 S COLORADO CITY 32.30N 100.86W
04/28/2021 M1.00 INCH Mitchell TX TRAINED SPOTTER
HEAVY RAIN WITH QUARTER SIZE HAIL
&&
MATTHEW.D.JOHNSONSpecial weather statement, Apr 28, 3:49 AM CDT, 0 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 349 AM CDT Wed Apr 28 2021 TXZ063-070-280930- Reagan TX-Glasscock TX- 349 AM CDT Wed Apr 28 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GLASSCOCK AND NORTHERN REAGAN COUNTIES UNTIL 430 AM CDT... At 348 AM CDT, Doppler radar was tracking a strong thunderstorm 18 miles north of Reagan County Airport, or 19 miles north of Big Lake, moving northeast at 40 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Stiles. LAT...LON 3131 10152 3142 10167 3198 10127 3149 10127 TIME...MOT...LOC 0848Z 213DEG 35KT 3145 10157 89
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 7:19 PM CDT | Special Weather Statement | MAF | Howard | 56 min |
| Apr 27, 7:32 PM CDT | Severe Thunderstorm Warning | MAF | Mitchell, Scurry | 58 min |
| Apr 27, 7:35 PM CDT | Special Weather Statement | MAF | Ector | 40 min |
| Apr 27, 7:43 PM CDT | Areal Flood Advisory | MAF | Mitchell, Scurry | 3 hr |
| Apr 27, 7:58 PM CDT | Tornado Warning | MAF | Scurry | 47 min |
| Apr 27, 7:59 PM CDT | Severe Thunderstorm Warning | MAF | Mitchell | 34 min |
| Apr 27, 8:05 PM CDT | Severe Thunderstorm Warning | MAF | Martin, Midland | 40 min |
| Apr 27, 8:31 PM CDT | Special Weather Statement | MAF | Howard | 44 min |
| Apr 27, 9:24 PM CDT | Special Weather Statement | MAF | Scurry | 51 min |
| Apr 27, 9:37 PM CDT | Severe Thunderstorm Warning | MAF | Howard, Mitchell, Scurry | 53 min |
| Apr 27, 10:22 PM CDT | Special Weather Statement | MAF | Howard | 38 min |
| Apr 27, 11:05 PM CDT | Special Weather Statement | MAF | Scurry | 40 min |
| Apr 27, 11:34 PM CDT | Special Weather Statement | MAF | Crane, Midland | 56 min |
| Apr 27, 11:37 PM CDT | Special Weather Statement | MAF | Howard | 38 min |
| Apr 27, 11:40 PM CDT | Areal Flood Advisory | MAF | Crane, Glasscock, Midland, Pecos, Upton | 3 hr |
| Apr 27, 11:49 PM CDT | Special Weather Statement | MAF | Borden, Dawson | 41 min |
| Apr 28, 12:08 AM CDT | Areal Flood Advisory | MAF | Howard, Mitchell, Scurry | 3 hr |
| Apr 28, 12:15 AM CDT | Severe Thunderstorm Warning | MAF | Howard, Mitchell, Scurry | 60 min |
| Apr 28, 12:36 AM CDT | Severe Thunderstorm Warning | MAF | Crane, Midland, Pecos, Reagan, Upton | 54 min |
| Apr 28, 1:33 AM CDT | Special Weather Statement | MAF | Glasscock, Howard, Midland, Mitchell | 57 min |
| Apr 28, 4:24 AM CDT | Special Weather Statement | MAF | Reagan | 51 min |
| Apr 28, 4:27 AM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Reagan | 33 min |
| Apr 28, 5:00 AM CDT | Special Weather Statement | MAF | Mitchell | 45 min |
| Apr 28, 4:13 PM CDT | Special Weather Statement | MAF | Howard | 47 min |
| Apr 28, 4:36 PM CDT | Severe Thunderstorm Warning | MAF | Howard, Mitchell | 39 min |
| Apr 28, 4:52 PM CDT | Special Weather Statement | MAF | Glasscock | 38 min |
| Apr 28, 4:54 PM CDT | Special Weather Statement | MAF | Borden, Dawson | 51 min |
| Apr 28, 5:08 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock | 26 min |
| Apr 28, 5:12 PM CDT | Severe Thunderstorm Warning | MAF | Howard, Mitchell | 63 min |
| Apr 28, 5:39 PM CDT | Special Weather Statement | MAF | Borden | 66 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.